KEVIN J. KELLY, M.D.; JOHN M. STANG, M.D.; HAGOP S. MEKHJIAN
This content is PDF only. Please click on the PDF icon to access.
The cardiovascular effects of vasopressin in humas were first reported in 1947 (1). Since then, cardiovascular accidents including transient ischemia, transmural myocardial injury without infarction, and actual myocardial infarction have been described (2-4). Ventricular fibrillation has followed prolonged intra-arterial infusion (5). This paper describes ventricular dysrhythmia after intravenous (i.v.) vasopressin using the "bolus dose" technique in a patient without known heart disease.
A 48-year-old woman was admitted to The Ohio State University Hospitals with hematemesis. Previously she had been admitted for recurrent alcoholic hepatitis and biopsy-proven cirrhosis. Following excess alcohol consumption, she developed dark brown emesis. She had no history
KELLY KJ, STANG JM, MEKHJIAN HS. Vasopressin Provocation of Ventricular Dysrhythmia. Ann Intern Med. 1980;92:205–206. doi: 10.7326/0003-4819-92-2-205
Download citation file:
Published: Ann Intern Med. 1980;92(2_Part_1):205-206.
Cardiology, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use